Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 86, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 26, 2008, 4:53 PM MDT for Yuma County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 4:53 PM MDT (22:53 UTC)
- Expired
- Jun 26, 2008, 5:07 PM MDT
- In force
- 14 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2801 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 262252 TORGLD COC125-262330- /O.NEW.KGLD.TO.W.0086.080626T2253Z-080626T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 453 PM MDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 530 PM MDT * AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF WAUNETA...OR 6 MILES NORTHEAST OF ECKLEY...MOVING EAST AT 12 MPH. * THE TORNADO WILL BE NEAR... 6 MILES SOUTH OF WAUNETA AROUND 530 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 248 AND 265. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LAT...LON 4044 10205 4017 10205 4011 10237 4036 10239 TIME...MOT...LOC 2253Z 251DEG 10KT 4018 10240 $$ BURTIS
1 follow-up statement
000 WWUS53 KGLD 262307 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 508 PM MDT THU JUN 26 2008 COC125-262318- /O.CAN.KGLD.TO.W.0086.000000T0000Z-080626T2330Z/ YUMA CO- 508 PM MDT THU JUN 26 2008 ...THE TORNADO WARNING FOR NORTHEASTERN YUMA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY MORNING FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4044 10205 4017 10205 4011 10237 4036 10239 TIME...MOT...LOC 2308Z 251DEG 10KT 4019 10235 $$ BURTIS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:10 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 26, 2:10 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT THU JUN 26 2008 .DISCUSSION...FORECAST CONCERNS ARE PRECIPITATION CHANCES THE NEXT FEW DAYS. TONIGHT-SUNDAY NIGHT...A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH HIGH PRESSURE IN ITS WAKE FRIDAY AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO NORTH DAKOTA. ON SATURDAY THIS UPPER LOW IS EXPECTED TO MOVE TOWARD THE GREAT LAKES WITH HIGH PRESSURE AND A NORTHERLY COMPONENT TO THE WIND REMAINING OVER THE AREA. FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT THE UPPER LOW AND ASSOCIATED TROUGH WILL EXPAND THEN SLOWLY LIFT NORTHEAST ALLOWING A LARGE UPPER RIDGE CENTERED WEST OF THE DIVIDE TO SLOWLY EXPAND EASTWARD. AFTERNOON TEMPERATURES FRIDAY WILL BE TRICKY AND DEPENDENT ON FRONTAL TIMING. HAVE GONE WITH MID 80S ACROSS THE NORTH TO MID 90S ACROSS THE SOUTH. FOR SATURDAY AND SUNDAY A COOLING TREND WITH READINGS GENERALLY IN THE 80S BOTH DAYS. WILL KEEP A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT NIGHT AS SOUTHEAST COLORADO WAVE MOVES ACROSS THE AREA. SHORTLY AFTER 06Z ANY PRECIPITATION SHOULD BE EAST OF THE AREA AS SUBSIDENCE AND DECREASING MOISTURE MOVE IN SO HAVE REMOVED THUNDERSTORMS IN THIS TIMEFRAME AS A RESULT. MAY SEE SOME LIGHT SHOWER ACTIVITY BY 18Z TOMORROW MORNING EITHER OVER THE FAR SOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED BUT BETTER MOISTURE IS FARTHER NORTH OR ACROSS THE FAR NORTH WHERE BETTER MOISTURE IS LOCATED BUT CONVERGENCE AND INSTABILITY IS LESS. BY AFTERNOON MID LEVEL MOISTURE AND INCREASING JET DYNAMICS ALONG WITH WEAKEST INHIBITION POINT TO AREAS ALONG AND DOWNSTREAM OF THE CHEYENNE RIDGE AND PALMER DIVIDE. WITH 0-6KM WINDS FROM THE NORTHWEST A FEW OF THESE TERRAIN DRIVEN STORMS MAY MOVE A BIT FURTHER EAST. WITH WEAK MID LEVEL LAPSE RATES SEVERE STORMS ARE NOT EXPECTED. WITH THE LOSS OF DAYTIME HEATING THESE STORMS SHOULD DISSIPATE BY 03Z OR SO AS THEY MOVE SOUTHEAST. SHOULD SEE ISOLATED STORMS AGAIN LATE SATURDAY AFTERNOON/EARLY EVENING ACROSS THE HIGHER TERRAIN OF THE PALMER DIVIDE WHERE INHIBITION IS LOWEST. BY MIDNIGHT THIS ACTIVITY WILL HAVE DISSIPATED. FOR THE MONDAY THROUGH THURSDAY PERIODS...GOOD AGREEMENT ON UPPER LEVEL HIGH PRESSURE/850 THERMAL RIDGE OVER THE INTERMOUNTAIN WEST AND HIGH PLAINS WITH UPPER TROUGHS BOTH NEAR THE WEST COAST AND OVER THE GREAT LAKES/NORTHEAST. NOT PROMISING FOR PRECIPITATION CHANCES ON MONDAY AS BEST INSTABILITY TO OUR WEST AND 0-6KM STORM MOTIONS SHOW A NORTHEAST COMPONENT SUGGESTING STORMS NOT MOVING INTO THE AREA. FOR TUESDAY A BIT BETTER CHANCE AS SOME MOISTURE MOVES INTO THE AREA AND SOME WEAK CONVERGENCE DEVELOPS ALONG A SURFACE TROUGH OVER THE CO/KS BORDER. 0-6KM WINDS ARE FROM THE SOUTH SO AT LEAST STORMS COULD/SHOULD MOVE INTO THE AREA IF THEY DONT DEVELOP ALONG THE TROUGH. AFTERNOON TEMPERATURES WILL RANGE FROM AROUND 90 MONDAY TO THE MID AND UPPER 90S BY WEDNESDAY. THURSDAY LOOKS RATHER WARM TOO WITH READINGS IN THE MID TO POSSIBLY UPPER 90S IF GFS 850 TEMPERATURES VERIFY. IN FACT...TRIPLE DIGIT READINGS POSSIBLE ALONG THE CO/KS BORDER. WONT GO QUITE THAT HIGH AT THIS POINT HOWEVER. DDT && .AVIATION... FOR THE 18Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE TAF PERIOD. WIDELY SCATTERED AFTERNOON CONVECTION EXPECTED TO DEVELOP WITH PEAK HEATING...ALTHOUGH UNCERTAIN IF THEY WILL DIRECTLY IMPACT A TAF SITE. COLD FRONT WILL APPROACH DURING THE OVERNIGHT HOURS WITH WIND SHIFT TO THE NORTH AND GUSTY EARLY FRIDAY MORNING. 24 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jun 26, 10:03 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1003 AM MDT THU JUN 26 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1003 AM MDT THU JUN 26 2008 /1103 AM CDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS...MAINLY EAST OF HIGHWAY 25. OCCASIONAL LIGHTNING STRIKES AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE NEAR THESE STORMS. SCATTERED THUNDERSTORMS WILL REDEVELOP LATER THIS AFTERNOON...MAINLY WEST OF HIGHWAY 25 INCLUDING EASTERN COLORADO. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS AND CLOUD-TO-GROUND LIGHTNING. QUARTER SIZED HAIL MAY ALSO ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS. SOME OF THESE STORMS WILL MOVE EAST INTO THE REMAINDER OF THE TRI STATE AREA THIS EVENING...WITH A CONTINUED ISOLATED WIND AND SMALL HAIL THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING AS A COLD FRONT PUSHES SOUTH THROUGH THE REGION. THE MAIN THREAT WILL BE CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DLF/JDK
In the hours before
Local storm report, Jun 26, 4:27 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 3 NW YUMA 40.15N 102.76W
06/26/2008 YUMA CO LAW ENFORCEMENT
YUMA POLICE REPORTED LANDSPOUT TORNADO APPROXIMATELY 3
MILES NORTHWEST OF YUMA.
&&
FOLTZLocal storm report, Jun 26, 4:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO 5 N ECKLEY 40.18N 102.49W
06/26/2008 YUMA CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED BRIEF LANDSPOUT TORNADO IN AN
OPEN FIELD.
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:23 PM MDT | Tornado Warning | GLD | Yuma | 40 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.